• I am having bone pain all over. It started 2 days after my first taxol. Can't take hard drugs as I have to go back to work. Any suggestions?

    Asked by Horselady46 on Tuesday, January 1, 2013

    I am having bone pain all over. It started 2 days after my first taxol. Can't take hard drugs as I have to go back to work. Any suggestions?

    Motrin seems to help a bit. But walking is hard.

    6 Answers from the Community

    6 answers
    • carm's Avatar

      Horselady46, First, let me say that I wish nothing but the best in the coming new year. I am an oncology nurse and I understand your concern. Your body is reacting to the chemotherapy and until it gets used to this chemical, it will react by cascading an immune response of which inflammation is a central weapon. You might consider a drug like over the counter claritin which will block the histamine released by your immune system (You can buy a generic version at Walmart, Target, Walgreens, etc.). It should help with the body aches. You can also use an NSAID, but then you risk issues with your GI tract. Taxol can be rough at first but in the arsenal of drugs to combat a malignancy, it is not considered a big gun. My best to you, Carm.

      almost 4 years ago
    • karen1956's Avatar

      I can't take most pain meds as they make me nauseated, sick to my stomach and constipated!!! So ibuprofen is my drug of choice...I take 800mg at a time......

      almost 4 years ago
    • nancyjac's Avatar

      Are you taking neulasta or neupegen? If so, that is the likely cause of your bone pain, rather than Taxol. It goes away after a day or two. I scheduled my chemo treatments on Wednesday to the worst of it would be over the weekend and have started to ease up by Monday.

      almost 4 years ago
    • Nomadicme's Avatar

      The Taxol also gave me bone pain, felt like I had the flu. My onc said it was a side effect in 20% of those that took it. He gave me some powerful pain killers. Before the pain killers he gave me I took the max amount of allowed Tylenol. Not the best for your liver, but what an you do? Hang on there.

      almost 4 years ago
    • Lirasgirl33's Avatar

      I am also on Taxol and oh yes, I am very familiar with this type of pain. I take extra strength Tylenol 1000 mg. It helps. I can't take the Vicodin because it makes me extremely nauseous. I haven't tried the Claritin. You might want to ask your doctor if that is something you can take. A couple of days after chemo I have to take Neulasta to bump up the white blood cells and this intensifies the bone pain even more. After the first week the pain does go away on it's own. Hopefully you and your doctor are able to find something that works for you. Sending hugs your way.

      almost 4 years ago
    • Kenilynn's Avatar

      Hi, I found that taking a bath in Epsom salt helped with some of the bone pain. I had days after my chemo where I had to take a bath every day. I hope it helps!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.